MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The user suffered from a persistent infection over the left implant.Later incision and drainage was performed on (b)(6) 2021 and the user was treated with augmentin to treat the fluid collection in the left postauricular area.Preliminary lab results of cultured fluid revealed (b)(6), and the clinic started treatment with bactroban topical ointment on (b)(6) 2021.Explantation took place on (b)(6) 2021.The device housing was found in place and electrode array fully inserted.The plan was to leave the electrode array in the cochlea and let the infection fully resolve before reimplanting a new device.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key12064986
Report Number1066702-2021-00050
Device Sequence Number4218970
Product Code MCM
UDI-Device Identifier09008737366773
UDI-Public(01)09008737366773
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2021
Report Date (Section F) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36706
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/17/2021
Event Location Hospital
Date Report to Manufacturer06/23/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 MO